Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 321, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Oct 9, 2007, 4:03 PM EDT for Bradford County, Susquehanna County, Pennsylvania. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2007, 4:03 PM EDT (20:03 UTC)
- Expired
- Oct 9, 2007, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Bradford County, PA, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 44 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 4:35 PM EDT | TSTM WND DMG | Rush, PA | NUMEROUS TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 092004 SVRBGM PAC015-115-092100- /O.NEW.KBGM.SV.W.0321.071009T2003Z-071009T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 403 PM EDT TUE OCT 9 2007 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA... CENTRAL SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA... * UNTIL 500 PM EDT * AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HERRICKVILLE...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HERRICKVILLE AND CAMPTOWN AT 410 PM EDT... BRUSHVILLE AND LE RAYSVILLE AT 420 PM EDT... RUSHVILLE AT 435 PM EDT... RUSH AT 455 PM EDT... 8 MILES WEST OF MONTROSE AND 9 MILES NORTHWEST OF SPRINGVILLE AT 500 PM EDT... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4189 7561 4169 7559 4171 7636 4184 7637 TIME...MOT...LOC 2003Z 269DEG 11KT 4180 7627 $$ ARNOTT
1 follow-up statement
000 WWUS51 KBGM 092034 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 433 PM EDT TUE OCT 9 2007 PAC015-115-092100- /O.CON.KBGM.SV.W.0321.000000T0000Z-071009T2100Z/ SUSQUEHANNA PA-BRADFORD PA- 433 PM EDT TUE OCT 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EAST CENTRAL BRADFORD AND CENTRAL SUSQUEHANNA COUNTIES... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSH...OR ABOUT 7 MILES NORTH OF AUBURN CENTER...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ELK LAKE BY 440 PM EDT... ELK LAKE AND 6 MILES NORTH OF SPRINGVILLE BY 445 PM EDT... DIMOCK BY 450 PM EDT... SOUTH MONTROSE AND MONTROSE BY 455 PM EDT... ALFORD...7 MILES NORTHWEST OF HOP BOTTOM...7 MILES WEST OF HARFORD AND 8 MILES SOUTHWEST OF NEW MILFORD BY 500 PM EDT... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4189 7561 4169 7559 4171 7636 4184 7637 TIME...MOT...LOC 2033Z 268DEG 19KT 4179 7602 $$ ARNOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 3:10 PM EDT, 53 minutes earlier.
Area forecast discussion, Oct 9, 3:10 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 310 PM EDT TUE OCT 9 2007 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE AREA THIS EVENING... BRINGING A LINE OF SHOWERS AND THUNDERSTORMS BEFORE EXITING. ANOTHER SYSTEM WILL APPROACH WESTERN NEW YORK ON WEDNESDAY WITH ANOTHER CHANCE FOR A SHOWER DURING THE AFTERNOON. AS AN UPPER LEVEL LOW CLOSES OFF ACROSS THE OHIO VALLEY...CONTINUED RAIN CHANCES EXIST FOR THE ENTIRE AREA THROUGH THE END OF THE WEEK. ANOTHER COLD FRONT WILL MOVE THROUGH ON THURSDAY... BRINGING MORE AUTUMN LIKE CONDITIONS TO UPSTATE NEW YORK AND NORTHEAST PENNSYLVANIA. AFTERNOON TEMPERATURES WILL LOWER INTO THE 50S ON THURSDAY AND REMAIN COOL THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SFC LOW HAS DEVELOPED AS EXPECTED OVER THE SRN TIER THIS AFTERNOON. INITIAL SFC FRONT HAS SETTLED IN ACROSS THE HUDSON VALLEY WITH MAIN SFC BOUNDARY EXTENDING ACROSS FINGER LAKES ATTM. DWPTS ALONG THIS FRONT ARE IN THE 60S AND CLRNG HAS RESULTED IN SBCAPES OF 1000-1500 J/KG. LINE OF CONVECTION THAT HAS DEVELOPED WILL PUSH EAST THIS EVENING AS BOUNDARY MVS THRU. ALL MODELS INDICATE THIS FEATURE WILL PUSH THRU ENTIRE CWA AFTER 06Z. THUS...HAVE HIGHEST POPS IN THE WEST THRU APPROX 00Z AND TAPER THEM DOWN QUICKLY FROM THERE. HEAVIEST RAINFALL LOOKS TO BE ACROSS ERN ZONES IN ENHANCED AREA OF LIFT WITH AMOUNTS OF UP TO ONE INCH THRU MORNING. CUD SEE SOME CLEARING LATE TONIGHT ACROSS WRN ZONES IF CURRENT SATELLITE TRENDS ARE ANY INDICATION. THIS WILL HAVE LITTLE IMPACT ON TEMPS TONIGHT AS DRIER AIR WILL TAKE A WHILE TO WORK IN. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... SFC LOW SHIFTS EAST UP THE COAST ON WEDNESDAY ALONG WITH INVERTED TROF AXIS...BRINGING AN END TO PCPN DURING THE DAY. UPPER LOW DIVES SOUTH INTO UPPER MIDWEST ON WEDNESDAY TO NR DETROIT BY 00Z THURSDAY PER NAM/GFS/ECMWF. SEVERAL LOWS WILL BE PINWHEELING AROUND THE NORTHEAST WITH ONE ALONG THE ERN SEABOARD AND ANOTHER OVR SRN ONTARIO. H5 LOW DROPPING INTO THE OH VALLEY WILL INDUCE YET ANOTHER SYSTEM OVR THE DELMARVA WED NIGHT AND FINALLY BEGIN THE TRANSITION TO MORE AUTUMN-LIKE TEMPS. SUBSUQUENT INVERTED TROF WILL CONTINUE CHCS FOR SHOWERS THRU THE DAY ON THURSDAY. H8 TEMPS LOWER TO +5C YIELDING AFTERNOON MAXES ONLY NR 60. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... STILL LOOKING FOR A LRG UA LOW TO BE THE DOMINENT PLAYER IN THE XTNDD PD BUT THE LONG RANGE MODELS CONT TO STRUGGLE TO FIND A SOLN. OPERATIONAL GFS DROPS THE LOW SOUTH THEN KIND OF FUJIWHARA/S IT WITH ANOTHER CLSD LOW OVER SERN CANADA. ECMWF IN THE MEANTIME SIMPLY DROPS THE TO THE MID ATLANTIC CST AND THEN LFTS IT NEWRD ALONG THE CST. DGEX SEEMS TO BE A BIT OF A COMPROMISE BETWEEN THE GFS AND ECMWF. IN ANY CASE...FCST AREA IS IN FOR A PD OF COOLER AND UNSETTLED WX FOR AT LEAST THE FIRST HALF OF THE XTNDD PD. ALSO...WHILE THE HPC GUID TENDED TO DRY US OUT LATE FRI AND SAT...BELIEVE THERE WILL BE ENUF INSTABILITY IN THE COLD AIR...ALONG WITH LAKE DFRNTL FOR CLDS AND SHWRS TO LINGER. HPC TEMP GUID WAS CLOSE TO ENSEMBLE AND GFS MOS SO SAW LTL REASON TO CHG...ALTHOUGH IF THE ECMWF IS CORRECT..TEMPS MAY NEED TO BE BUMPED UP A BIT LTR IN THE PD. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... TROF PASSING THRU THE AREA THIS AFTN WILL TRIGGER SCT TRWS THRU ABT 22Z. XPCT SOME GUSTY WINDS AND BRIEFLY LWRD CIGS AND VSBYS WITH THE STORMS WHICH SHD PASS QUICKLY. SOME LEFTOVER SHWRS EARLY THIS EVE FLWD BY YET ANOTHER NIGHT OF LGT WINDS AND ABUNDANT MOISTURE. XPCT A SLOW LWRG OF CIGS AND VSBYS..INTO THE IFR RANGE AFTER MIDN AT THE HILL TOP TA/S. XPCT ONLY A SLOW RCVRY TMRW AFT 14Z AS THE LGT WINDS ARE SLOW TO HELP MIXING. AN UNSETTLED PATTERN IS FORECAST THIS WEEK. SCATTERED SHOWERS WILL BE IN THE FORECAST MOST EVERY DAY, WITH LIKELY A BROKEN VFR CLOUD DECK. HOWEVER THERE WILL BE POTENTIAL FOR OVERNIGHT FOG FORMATION. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PB NEAR TERM...PB SHORT TERM...PB LONG TERM...DGM AVIATION...DGM
Hazardous weather outlook, Oct 9, 3:03 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 303 PM EDT TUE OCT 9 2007 NYZ009-015>018-022-036-037-062-PAZ038-043-044-047-048-072-101915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- MADISON-SOUTHERN ONEIDA-SULLIVAN-BRADFORD-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 303 PM EDT TUE OCT 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT... WITH THE MAIN THREAT BEING GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ023>025-044>046-055>057-PAZ039-040-101915- SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SUSQUEHANNA-NORTHERN WAYNE- 303 PM EDT TUE OCT 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. A FEW STORMS WILL BE SEVERE... WITH DAMAGING WINDS AND VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MSE
In the hours before
Special weather statement, Oct 9, 1:28 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 128 PM EDT TUE OCT 9 2007 NYZ015-016-022-023-091830- SCHUYLER NY-SENECA NY-STEUBEN NY-YATES NY- 128 PM EDT TUE OCT 9 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VINE VALLEY TO PRATTSBURG TO AVOCA...AND MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... MIDDLESEX AND WHEELER AT 135 PM EDT... ITALY HILL AT 140 PM EDT... FRIEND AND POTTER AT 145 PM EDT... YATESVILLE AND URBANA AT 150 PM EDT... WAYNE AND SONORA AT 155 PM EDT... PENN YAN AND MILO MILLS AT 200 PM EDT... MILO CENTER AND MAYS MILLS AT 205 PM EDT... DRESDEN AND STARKEY AT 210 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY ARNOTT
Special weather statement, Oct 9, 2:32 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 232 PM EDT TUE OCT 9 2007 NYZ016>018-025-044-091930- CAYUGA NY-CORTLAND NY-ONONDAGA NY-SENECA NY-TOMPKINS NY- 232 PM EDT TUE OCT 9 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROMULUS TO INTERLAKEN TO 6 MILES SOUTH OF CAYWOOD...AND MOVING EAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... CANOGA AND WILLETS AT 240 PM EDT... UNION SPRINGS AND LEVANNA AT 245 PM EDT... LEDYARD AND KING FERRY AT 250 PM EDT... TRUMANSBURG AND LAKE RIDGE AT 255 PM EDT... MAPLETON AND VENICE CENTER AT 300 PM EDT... FLEMING AND TAUGHANNOCK FALLS AT 305 PM EDT... WYCKOFF AND MELROSE PARK AT 310 PM EDT... OWASCO AND MYERS AT 315 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY IF ON OR NEAR CAYUGA LAKE...SEEK SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. ARNOTT
Local storm report, Oct 9, 2:52 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
252 PM EDT TUE OCT 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG PENN YAN 42.66N 77.05W
10/09/2007 YATES NY LAW ENFORCEMENT
TREES DOWN AND POWER OUT
0220 PM TSTM WND DMG OVID 42.68N 76.82W
10/09/2007 SENECA NY LAW ENFORCEMENT
POWER POLE DOWN
&&
TACThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:32 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 58 min |
| Oct 9, 4:50 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wayne, Wyoming | 55 min |
| Oct 9, 5:17 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wayne | 43 min |
| Oct 9, 5:45 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.